MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7711804
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaw0771 showed one other similar product complaint from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that during the procedure the nurse was pulling the tunneler and noted that the cuff was not attached to the catheter.The procedure was stopped, catheter was removed and a dual lumen groshong catheter was placed.No patient injury was reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the cuff detached from the catheter was confirmed, and the cause appears to be use related.An 8 fr groshong single-lumen catheter was returned for investigation.The catheter was received without the stylet.The overall length of the catheter was 51.5cm.The surecuff was received separate from the catheter.A microscopic examination of the cuff revealed nothing remarkable.Adhesive remained attached to the catheter at the 24cm depth mark.The pattern from the cuff weave was visible in the adhesive that remained on the catheter, which indicates that the cuff had been adhered to the tubing.A tactual investigation revealed elastic weakness in the 8 fr tubing between the 23 and 27 cm depth marks, which indicates that the catheter was stretched in the area of the cuff.A functional test revealed that the catheter was patent to infusion and no leaks were observed.It was reported that the cuff detachment was observed after pulling the catheter through the tunnel.The ifu indicates to not use the catheter if there is any evidence of mechanical damage.The ifu also indicates that the catheter must not be forced during insertion.Instructions are provided to provide smooth passage of the cuff through the subcutaneous tunnel.

Brand Name
GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6409745
Report Number3006260740-2017-00250
Device Sequence Number18970956
Product Code LJS
UDI-Device Identifier00801741036767
UDI-Public(01)00801741036767(17)210930(10)REAW0771
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number7711804
Device Lot NumberREAW0771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight121